Alert archive / Illinois / Flash Flood Warnings in 2014
Flash Flood Warning 6, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at May 12, 2014, 8:28 PM CDT for Boone County, Ogle County, Winnebago County, Illinois. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2014, 8:28 PM CDT (01:28 UTC)
- Expired
- May 13, 2014, 2:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, IL, Ogle County, IL, Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 8:34 PM CDT | HEAVY RAIN 0.89 | 2 S Pecatonica, IL | 0.89 INCHES IN 30 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1106 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
526
WGUS53 KLOT 130128
FFWLOT
ILC007-141-201-130730-
/O.NEW.KLOT.FF.W.0006.140513T0128Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
828 PM CDT MON MAY 12 2014
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BOONE COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHEASTERN OGLE COUNTY IN NORTH CENTRAL ILLINOIS...
WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS...
* UNTIL 230 AM CDT TUESDAY
* AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING ACROSS WINNEBAGO
AND BOONE COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES PER HOUR ARE
EXPECTED WITH THESE STORMS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELVIDERE...LOVES PARK...MACHESNEY PARK...ROCKFORD...ROCKFORD
AIRPORT...ROCKTON...SOUTH BELOIT...CAPRON...CHERRY VALLEY...
DURAND...LAKE SUMMERSET...PECATONICA...POPLAR GROVE...ROSCOE AND
WINNEBAGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
CMS5 follow-up statements
079
WGUS73 KLOT 130230
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
930 PM CDT MON MAY 12 2014
ILC007-141-201-130730-
/O.CON.KLOT.FF.W.0006.000000T0000Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-BOONE IL-
930 PM CDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE...WINNEBAGO AND
NORTHEASTERN OGLE COUNTIES UNTIL 230 AM CDT...
AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAVE MOVED OUT OF THE
WARNED AREA...BUT MODERATE RAIN WILL CONTINUE THROUGH 11 PM CDT.
RADAR ESTIMATES THAT 1 TO 2 INCHES OF RAIN HAS FALLEN ACROSS
PORTIONS OF WINNEBAGO COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELVIDERE...LOVES PARK...MACHESNEY PARK...ROCKFORD...ROCKFORD
AIRPORT...ROCKTON...SOUTH BELOIT...BYRON...CAPRON...CHERRY VALLEY...
DURAND...LAKE SUMMERSET...PECATONICA...POPLAR GROVE AND ROSCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
CMS285
WGUS73 KLOT 130336
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1036 PM CDT MON MAY 12 2014
ILC007-141-201-130730-
/O.CON.KLOT.FF.W.0006.000000T0000Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-BOONE IL-
1036 PM CDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE...WINNEBAGO AND
NORTHEASTERN OGLE COUNTIES UNTIL 230 AM CDT...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUED TO MOVE ACROSS
WINNEBAGO...BOON AND OGLE COUNTIES. RAINFALL RATES OF 1 TO 2 INCHES
PER HOUR HAVE BEEN NOTED WITH THESE STORMS. ADDITIONAL HEAVY
RAINFALL OF THREE QUARTERS TO ONE INCH PER HOUR IS POSSIBLE OVER THE
AREA BEFORE RAINFALL TAPERS OFF BY 1 OR 2 AM CDT.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELVIDERE...LOVES PARK...MACHESNEY PARK...ROCKFORD...ROCKFORD
AIRPORT...ROCKTON...SOUTH BELOIT...BYRON...CAPRON...CHERRY VALLEY...
DURAND...LAKE SUMMERSET...PECATONICA...POPLAR GROVE AND ROSCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
RATZER589
WGUS73 KLOT 130437
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1137 PM CDT MON MAY 12 2014
ILC007-141-201-130730-
/O.CON.KLOT.FF.W.0006.000000T0000Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-BOONE IL-
1137 PM CDT MON MAY 12 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE...WINNEBAGO AND
NORTHEASTERN OGLE COUNTIES UNTIL 230 AM CDT...
AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CONTINUING ACROSS THE WARNED AREA...THOUGH RAINFALL
RATES HAD DIMINISHED TO AN ESTIMATED QUARTER TO HALF INCH PER HOUR.
RAINFALL WILL LIKELY DIMINISH ACROSS THE AREA THROUGH 1230 AM CDT.
RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BELVIDERE...LOVES PARK...MACHESNEY PARK...ROCKFORD...ROCKFORD
AIRPORT...ROCKTON...SOUTH BELOIT...BYRON...CAPRON...CHERRY VALLEY...
DURAND...LAKE SUMMERSET...PECATONICA...POPLAR GROVE AND ROSCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
RATZER416
WGUS73 KLOT 130554
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1254 AM CDT TUE MAY 13 2014
ILC007-141-201-130730-
/O.CON.KLOT.FF.W.0006.000000T0000Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-BOONE IL-
1254 AM CDT TUE MAY 13 2014
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BOONE...WINNEBAGO AND
NORTHEASTERN OGLE COUNTIES UNTIL 230 AM CDT...
AT 1252 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
RAIN AND THUNDERSTORMS HAD DIMINISHED SIGNIFICANTLY ACROSS THE
WARNED AREA.
HOWEVER...RUNOFF FROM EARLIER EXCESSIVE RAINFALL WILL CONTINUE TO
CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE
FLOODING INCLUDE...BELVIDERE...LOVES PARK...MACHESNEY PARK...
ROCKFORD...ROCKFORD AIRPORT...ROCKTON...SOUTH BELOIT...BYRON...
CAPRON...CHERRY VALLEY...DURAND...LAKE SUMMERSET...PECATONICA...
POPLAR GROVE AND ROSCOE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
RATZER239
WGUS73 KLOT 130722
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
222 AM CDT TUE MAY 13 2014
ILC007-141-201-130735-
/O.EXP.KLOT.FF.W.0006.000000T0000Z-140513T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OGLE IL-WINNEBAGO IL-BOONE IL-
222 AM CDT TUE MAY 13 2014
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR BOONE...WINNEBAGO
AND NORTHEASTERN OGLE COUNTIES WILL BE ALLOWED TO EXPIRE AT 230 AM
CDT...
LAW ENFORCEMENT REPORTS NO SIGNIFICANT WIDESPREAD FLOODING AS OF 220
AM CDT. ADDITIONAL LIGHTER SHOWERS REMAIN LIKELY OVERNIGHT...THOUGH
NO ADDITIONAL HEAVY RAINFALL IS ANTICIPATED.
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO
YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4249 8870 4215 8870 4215 8894 4214 8894
4212 8943 4221 8943 4221 8940 4250 8940
$$
RATZERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at May 12, 6:18 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 12, 6:18 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
618 PM CDT MON MAY 12 2014
.MESOSCALE DISCUSSION...
525 PM CDT
STORMS CONTINUE TO REGENERATE ACROSS SOUTHERN WISCONSIN AND OVER
THE STATE BORDER ALONG AND NEAR AN OLD OUTFLOW BOUNDARY. THIS
BOUNDARY WHICH HAS MEANDERED ITS WAY INTO LAKE COUNTY ILLINOIS
WILL CONTINUE TO ACT AS AN IMPETUS FOR STORM DEVELOPMENT INTO THIS
EVE. OUTFLOWS FROM THESE STORMS COULD SERVE AS FOCI FOR
DEVELOPMENT IN FAR NORTHERN IL. STORM INTERACTION WITH BOUNDARIES
IN FAR SOUTHERN WI HAS ALLOWED SOME OF THEM TO HAVE BRIEF LOW-
LEVEL ROTATION THREATS. GIVEN THE PRIMARY BOUNDARY PLACEMENT
MAINLY NORTH OF THE IL/WI LINE THIS SHOULDNT BE A CONCERN IN FAR
NORTHERN ILLINOIS OUTSIDE OF MAINLY LAKE COUNTY IL.
FURTHER SOUTH...AN AXIS OF CONVERGENCE...LIKELY PARTIALLY DUE TO
OLD OUTFLOW BOUNDARY FROM MORNING MCS IN EASTERN IA...HAS HAD
TOWERING CUMULUS AND SOME STORM DEVELOPMENT. GIVEN HIGH
INSTABILITY WITH MLCAPES IN EXCESS OF 2500 J/KG AND HIGH PWATS
OVER THE FORECAST AREA...ANY CELLS COULD SPRING UP QUICKLY AND
PRESENT AT LEAST SOME HAIL/WIND THREATS IN ANY AREA OF THE CWA.
THE GREATER DEEP LAYER SHEAR...IN EXCESS OF 30 KT...LOOKS TO
REMAIN MAINLY OVER THE SEVERE THUNDERSTORM WATCH THROUGH EARLY
EVE. THAT AREA PRESENTS THE GREATEST THREAT FOR WELL-ORGANIZED
STORMS...CAPABLE OF WIND DAMAGE AND TAPPING THE HIGH -10C TO -30C
CAPE FOR SIGNIFICANT HAIL.
THE ELONGATED AREA OF STORMS ALONG AND AHEAD OF THE COLD FRONT
ACROSS SOUTHEAST IA INTO MO SHOULD CONTINUE TO ADVANCE EASTWARD
HOLDING THEIR OWN THESE NEXT FEW HOURS. THESE ARE TIMED TO REACH
NORTH CENTRAL IL AROUND 8 PM-9 PM. THE ORIENTATION OF THE DEEP
LAYER SHEAR VECTORS IN THIS AREA DO NOT FAVOR ANY TYPE OF
EXTENSIVE MCS...THOUGH INDIVIDUAL MULTICELL CLUSTERS CAPABLE OF
DAMAGING WINDS ARE POSSIBLE AS FAR EAST AS NORTH CENTRAL IL THIS
EVE.
MTF
&&
.DISCUSSION...
244 PM...MULTIPLE FORECAST CONCERNS AND CHALLENGES THROUGH THE
PERIOD INCLUDING THUNDERSTORM COVERAGE/TIMING THROUGH TUESDAY
AFTERNOON ALONG WITH SEVERE/HEAVY RAIN POTENTIAL. THEN TURNING
MUCH COLDER MIDWEEK WITH A PERIOD OF SHOWERS/RAIN FROM WEDNESDAY
EVENING INTO THURSDAY.
CONVECTIVE TRENDS OVER THE NEXT FEW HOURS DISCUSSED IN THE
ABOVE/RECENT MESOSCALE DISCUSSION WITH ATTENTION NOW SHIFTING TO
THUNDERSTORMS EXTENDING FROM CENTRAL IOWA SOUTH TO TEXAS...AHEAD
OF THE SLOWLY ADVANCING COLD FRONT. SHORT TERM GUIDANCE CONTINUES TO
SHOW ADDITIONAL ACTIVITY DEVELOPING AHEAD OF THE CURRENT LINE AS IT
ALL SLOWLY SHIFTS EAST...WHICH WOULD BRING ACTIVITY INTO THE WESTERN
CWA AS SOON AS 23Z-00Z. SEVERE POTENTIAL WOULD BE HIGHEST EARLIER
WITH BETTER INSTABILITY BEFORE LOST OF DAYTIME HEATING...THOUGH
TEMPS WILL ONLY SLOWLY DROP THROUGH THE 70S THIS EVENING. AS NOTED
IN THE PREVIOUS DISCUSSION...DO ANTICIPATE ANOTHER WATCH LATER THIS
EVENING BUT HOW FAR EAST AND COVERAGE OF SEVERE POTENTIAL WILL BE
TIED TO TIMING. MAIN THREATS WOULD CONTINUE TO BE LARGE HAIL AND
DAMAGING WIND GUSTS.
PRECIPITABLE WATER VALUES INCREASE TO 1.5 INCHES AND EVEN A BIT
HIGHER TONIGHT AND COMBINED WITH DEWPOINTS IN THE UPPER 60S AND
EVEN A FEW LOWER 70S...HEAVY RAIN IS LIKELY. WHILE THE INDIVIDUAL
STORMS WILL BE MOVING NORTHEAST FAIRLY QUICKLY...THE ENTIRE FRONTAL
PROGRESSION EASTWARD WILL BE RELATIVELY SLOW THUS HEAVY RAIN OVER
THE SAME AREAS COULD RESULT IN SOME FLOODING POTENTIAL. AND WITH THE
HEAVY RAINS IN PARTS OF THE AREA SUNDAY EVENING...INCLUDING THE
SOUTHERN SUBURBS AND NORTHWEST INDIANA...ADDITIONAL HEAVY RAIN COULD
LEAD TO LOCALIZED FLASH FLOODING. HOWEVER...CONFIDENCE IS SOMEWHAT
LOW WITH THE POTENTIAL FOR CONVECTION TO THE SOUTHWEST TO MOVE EAST
SOUTH OF THE AREA AND POTENTIALLY CUT OFF STRONGER/HEAVIER PRECIP
ACROSS NORTHERN IL.
PRECIP PROGRESSION EASTWARD WILL LIKELY SLOW TUESDAY MORNING AS IT
SLOWLY ENDS FROM WEST TO EAST BUT COULD CONTINUE INTO THE AFTERNOON
ACROSS NORTHWEST INDIANA. TEMP TRENDS WILL ALSO BE TRICKY AS THEY
WILL LIKELY FALL OR BECOME STEADY ACROSS THE EASTERN HALF WITH
SOME RECOVERY IN THE WEST IN THE AFTERNOON. TEMPS WILL CONTINUE TO
FALL INTO THE MID/UPPER 40S FOR LOWS BY WEDNESDAY MORNING AND
WHILE THESE ARE CLOSE TO NORMAL FOR MID MAY...IT WILL LIKELY FEEL
MUCH COLDER GIVEN THE CURRENT TEMPS AND DEWPOINTS.
AS THE UPPER TROUGH DIGS ACROSS THE CENTRAL AND SOUTHERN PLAINS
WEDNESDAY INTO WEDNESDAY NIGHT...NEW LOW PRESSURE WILL DEVELOP OVER
THE OHIO VALLEY AND LIFT NORTHEAST ACROSS THE CENTRAL OR EASTERN
GREAT LAKES REGION ON THURSDAY. WHILE CONFIDENCE IS INCREASING IN
THE OVERALL TRENDS WITH THIS SYSTEM...ITS EXACT TRACK COULD STILL
HAVE LARGE IMPACTS ON THE SPECIFICS OF THE FORECAST. FIRST...THERE
WILL PROBABLY BE A SHARP PRECIP GRADIENT ON THE NORTHWEST SIDE OF
THIS SYSTEM...WHICH WILL LIKELY BE ACROSS THE WESTERN CWA. THE
CLOSER THE LOW TRACKS TO THE AREA...THE STRONGER THE NORTHERLY WINDS
WILL BE...ESPECIALLY ACROSS THE EASTERN CWA. BUT AS CLOUDS AND
SHOWERS SPREAD NORTH WEDNESDAY WITH A RATHER COLD/WET WEDNESDAY
NIGHT/THURSDAY MORNING. HIGHS WEDNESDAY AND THURSDAY LIKELY ONLY
IN THE 50S...THOUGH ANY SUNSHINE ESPECIALLY WESTERN AREAS COULD
PUSH TEMPS INTO THE 60S.
AS AN UPPER LOW DEVELOPS ACROSS THE NORTHERN LAKES REGION THURSDAY
AND SLOWLY DRIFTS EAST THIS WEEKEND...WEAK IMPULSES COULD HELP
TRIGGER AFTERNOON SHOWERS ON FRIDAY AND PERHAPS AGAIN ON SATURDAY
THOUGH COVERAGE SHOULD BE MAINLY ISOLATED. TEMPERATURES WILL START
A SLOW WARMING TREND THROUGH THE 60S THIS WEEKEND AND PERHAPS
BACK INTO THE 70S EARLY NEXT WEEK. CMS
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 00Z...
* SCATTERED THUNDERSTORMS...BECOMING MORE ORGANIZED LATER THIS EVENING.
* DURATION OF THUNDERSTORMS AT TERMINALS...AND IMPACTS ON CIGS/VIS.
* TIMING OF COLD FRONT PASSAGE AND ASSOCIATED WIND SHIFT FROM SLY
TO WLY.
KREIN
//DISCUSSION...UPDATED 00Z...
THE AREA IS IN A WARM...MOIST...UNSTABLE WARM SECTOR AHEAD OF A
STRONG COLD FRONT MOVING THROUGH IOWA AND MISSOURI. SCATTERED
THUNDERSTORMS HAVE BECOME MORE FREQUENT AS HIGH LEVEL CLOUDINESS
HAS CLEARED...ALLOWING MORE DIRECT SUNSHINE. HAVE ADDED A TEMPO
GROUP TO THE INITIAL COUPLE HOURS FOR THE INCREASED FREQUENCY OF
WARM SECTOR THUNDERSTORMS. MORE ORGANIZED AND PERSISTENT THUNDER
AND PCPN WILL OCCUR ALONG AND JUST AHEAD OF THE STRONG COLD FRONT
APPROACHING THE AREA. NOT ONLY WILL THIS FRONT BRING PREVAILING
SHOWERS AND SCATTERED TS...WINDS WILL QUICKLY SHIFT FROM SLY TO
SWLY-WLY...WITH A PERIOD OF LINGERING SHOWERS AND MVFR CIGS.
ANTICIPATE THAT MVFR CIGS SHOULD HANG IN FOR MUCH OF THE DAY
TOMORROW UNDER PERSISTENT COLD ADVECTION AND CYCLONIC FLOW ALOFT.
KREIN
//ORD AND MDW CONFIDENCE...UPDATED 00Z...
* MEDIUM TO HIGH CONFIDENCE IN WIND TRENDS.
* MEDIUM TO HIGH CONFIDENCE IN PERIODS OF SHRA/TSRA IMPACTING THE
TERMINALS...BUT LOW CONFIDENCE IN TIMING AND DURATION.
* MEDIUM CONFIDENCE IN CIG/WIND TRENDS TOMORROW.
KREIN
//OUTLOOK FOR ORD/MDW FOR 12Z WEDNESDAY-12Z MONDAY...UPDATED 00Z...
WEDNESDAY...RAIN LIKELY. MVFR CIGS/VIS POSSIBLE.
THURSDAY...CHANCE OF SHRA.
FRIDAY...CHANCE OF SHRA.
SATURDAY...VFR. WX NIL.
SUNDAY...VFR. WX NIL.
KREIN
&&
.MARINE...
320 PM CDT
AREAS OF DENSE FOG CONTINUE TO PERSIST LATE THIS AFTERNOON ACROSS
NORTHERN LAKE MICHIGAN PER SHIP OBS AND SURROUNDING SFC COASTAL
OBS NORTH OF THE WARM FRONT DRAPED WEST TO EAST ACROSS THE MIDDLE
PART OF THE LAKE. THIS WARM FRONT EXTENDS BACK WEST TO LOW
PRESSURE OVER E CENTRAL MN / NORTHWEST WI WHICH WILL CONTINUE TO
MOVE NORTHEAST TONIGHT. THIS FRONTAL BOUNDARY WILL CONTINUE TO BE
A FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT TONIGHT AS WELL. A
COLD FRONT ASSOCIATED WITH THE LOW WILL SWEEP WEST TO EAST ACROSS
THE LAKE AROUND DAYBREAK TUESDAY SWEEPING OUT THE FOG AND
BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS INTO THE
MORNING TUESDAY.
WINDS OCCASIONALLY EXCEEDING SMALL CRAFT ADVISORY THRESHOLDS WILL
CONTINUE INTO THIS EVENING ALONG THE ILLINOIS AND INDIANA
SHORELINES. ONGOING CONVECTION HAS DISRUPTED THE WIND FIELD
CAUSING AN ONSHORE LAKE BREEZE ESPECIALLY FARTHER NORTH CLOSER TO
THE OUTFLOW FROM EARLIER THUNDERSTORMS ACROSS WISCONSIN AND
CENTRAL LAKE MICHIGAN. AS THE SOUTHERLY GRADIENT REESTABLISHES
ITSELF... NEW SCATTERED THUNDERSTORMS MAY ALSO CAUSE HIGHER WINDS AND
WAVES INTO THE EVENING THROUGHOUT THE NEAR SHORE WATERS.
ED F
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 10 PM MONDAY.
DENSE FOG ADVISORY...LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565
UNTIL 1 AM TUESDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, May 12, 4:11 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
411 PM CDT MON MAY 12 2014
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
132115-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
411 PM CDT MON MAY 12 2014 /511 PM EDT MON MAY 12 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE MOST INTENSE COULD PRODUCE:
WIND GUSTS OVER 60 MPH.
HAIL UP TO THE SIZE OF GOLF BALLS.
TORRENTIAL DOWNPOURS.
AND FREQUENT CLOUD TO GROUND LIGHTNING.
AREAS AFFECTED AND TIMING:
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN ILLINOIS
THIS EVENING. ADDITIONAL THUNDERSTORMS WILL SPREAD ACROSS AREAS
WEST OF INTERSTATE 55 DURING THE MIDDLE TO LATE EVENING AND THEN
ACROSS THE REST OF THE AREA OVERNIGHT.
DISCUSSION:
THE PRESENCE OF A MOIST AND UNSTABLE AIR MASS WILL FAVOR
SCATTERED THUNDERSTORMS THROUGH THIS EVENING WHICH MAY PRODUCE
LARGE HAIL AND DAMAGING WIND GUSTS. A COLD FRONT WILL MOVE
ACROSS THE REGION LATER TONIGHT INTO TUESDAY MORNING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THIS FRONT AND
MOVE ACROSS THE AREA FROM MID TO LATE EVENING INTO THE OVERNIGHT
HOURS. WHILE THESE THUNDERSTORMS WILL LIKELY BEGIN TO WEAKEN BY
LATE EVENING...THERE IS A POTENTIAL THAT THEY COULD STILL POSE A
SEVERE THREAT AS THEY INTO NORTH CENTRAL ILLINOIS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE NEEDED THIS EVENING.
&&
LMZ740>745-132115-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
411 PM CDT MON MAY 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
STRONG WINDS HAZARDOUS TO SMALL CRAFT WILL CONTINUE THROUGH THIS
EVENING.
THUNDERSTORMS WILL INCREASE IN COVERAGE THIS EVENING AND CONTINUE
OVERNIGHT. SOME OF THE STORMS COULD PRODUCE HAIL UP TO 1 INCH IN
DIAMETER AND WIND GUSTS OVER 35 KNOTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-132115-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
411 PM CDT MON MAY 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
OCCASIONAL THUNDERSTORMS ARE EXPECTED...WITH SOME POSSIBLY PRODUCING
LARGE HAIL AND WIND GUSTS OVER 35 KNOTS.
DENSE FOG IS POSSIBLE OVER THE NORTHERN HALF OF THE LAKE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A CHANCE OF THUNDERSTORMS TUESDAY MORNING.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, May 12, 7:29 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
729 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FLASH FLOOD ELGIN 42.04N 88.29W
05/12/2014 KANE IL TRAINED SPOTTER
4 TO 8 INCHES OF FLOWING WATER AT ROUTE 25 AND ROUTE 19.
&&Local storm report, May 12, 7:34 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
734 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL 1 N FRANKLIN GROVE 41.86N 89.30W
05/12/2014 E0.88 INCH LEE IL TRAINED SPOTTER
&&Local storm report, May 12, 7:45 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
745 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HEAVY RAIN 1 WNW PARK RIDGE 42.02N 87.86W
05/12/2014 M1.65 INCH COOK IL COCORAHS
RAINFALL IN PAST 2.5 HOURS WITH 1.25 IN 30 MINUTES.
&&
BNLocal storm report, May 12, 8:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
807 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MARENGO 42.25N 88.60W
05/12/2014 E1.00 INCH MCHENRY IL TRAINED SPOTTER
&&Local storm report, May 12, 8:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
809 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HEAVY RAIN 1 ESE WINNETKA 42.10N 87.72W
05/12/2014 M1.28 INCH COOK IL COCORAHS
RAIN FELL IN 60 MINUTES.
&&
BNLocal storm report, May 12, 8:25 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
825 PM CDT MON MAY 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM FLASH FLOOD 1 SW GLENVIEW 42.07N 87.83W
05/12/2014 COOK IL COCORAHS
RUNOFF FROM RAINFALL OF 2.72 INCHES IN 70 MINUTES HAS
CAUSED FLASH FLOODING THAT IS BLOCKING DRAINS. SMALL HAIL
ALSO OCCURRED.
&&
BNThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:07 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 53 min |
| May 12, 7:13 PM CDT | Special Marine Warning | LOT | 92 min | |
| May 12, 7:13 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Lake | 47 min |
| May 12, 7:14 PM CDT | Flash Flood Warning | LOT | Cook, DuPage, Kane, Lake, McHenry | 6 hr |
| May 12, 7:15 PM CDT | Severe Thunderstorm Warning | LOT | Lee, Ogle | 60 min |
| May 12, 7:22 PM CDT | Severe Thunderstorm Warning | LOT | DeKalb, Kane | 53 min |
| May 12, 7:36 PM CDT | Severe Thunderstorm Warning | LOT | Ogle, Winnebago | 54 min |
| May 12, 7:39 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane | 51 min |
| May 12, 7:55 PM CDT | Severe Thunderstorm Warning | LOT | Cook, Kane, Lake, McHenry | 65 min |
| May 12, 7:56 PM CDT | Special Marine Warning | LOT | 94 min | |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | LOT | Ogle | 64 min |
| May 12, 8:09 PM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 66 min |
| May 12, 8:39 PM CDT | Severe Thunderstorm Warning | LOT | Boone | 66 min |
| May 12, 8:48 PM CDT | Special Weather Statement | LOT | DeKalb | 42 min |
| May 12, 9:07 PM CDT | Special Weather Statement | LOT | Lee, Ogle | 38 min |
| May 12, 9:23 PM CDT | Special Marine Warning | LOT | 4 hr | |
| May 12, 9:41 PM CDT | Areal Flood Advisory | LOT | DeKalb, Kane, Lake, McHenry | 5 hr |
| May 12, 9:49 PM CDT | Special Weather Statement | LOT | Lake | 56 min |
| May 12, 10:16 PM CDT | Special Marine Warning | LOT | 3 hr | |
| May 12, 10:19 PM CDT | Special Weather Statement | LOT | Lake | 41 min |
| May 12, 10:29 PM CDT | Special Weather Statement | LOT | Livingston | 31 min |
| May 12, 10:35 PM CDT | Special Weather Statement | LOT | Grundy, Kendall | 25 min |
| May 12, 11:00 PM CDT | Severe Thunderstorm Warning | LOT | Cook, DuPage, Will | 45 min |
| May 12, 11:06 PM CDT | Special Weather Statement | LOT | Lake | 39 min |
| May 12, 11:22 PM CDT | Special Weather Statement | LOT | Cook | 53 min |
| May 13, 12:06 AM CDT | River Flood Advisory | LOT | Will | 36 hr |
| May 13, 12:34 AM CDT | Areal Flood Warning | LOT | Cook, Lake | 12 hr |
| May 13, 2:40 AM CDT | River Flood Warning | LOT | Lake | 34 hr |
| May 13, 2:40 AM CDT | River Flood Warning | LOT | Lake | 38 hr |
| May 13, 2:40 AM CDT | River Flood Warning | LOT | Cook | 56 hr |
| May 13, 2:42 AM CDT | River Flood Watch | LOT | Lake | 6 days |
| May 13, 2:43 AM CDT | River Flood Advisory | LOT | Cook | 36 hr |
| May 13, 2:50 AM CDT | River Flood Warning | LOT | Cook | 23 hr |
| May 13, 10:44 AM CDT | River Flood Advisory | LOT | Iroquois | 6 days |
| May 13, 10:44 AM CDT | River Flood Advisory | LOT | Iroquois | 5 days |
| May 13, 11:04 AM CDT | River Flood Advisory | LOT | Cook | 40 hr |
| May 13, 1:14 PM CDT | River Flood Watch | LOT | LaSalle | 4 days |
Nearby
Flash Flood Warnings in Illinois, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.